Florida, 2005

Funnel Cloud in Florida, August 10, 2005

August 10, 2005 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 10, 1:12 PM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Aug 10, 1:12 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT WED AUG 10 2005

.DISCUSSION...NO BIG CHANGES TO THE SOUTH FLORIDA FORECASTS THIS
PACKAGE AS NORMAL SUMMER WEATHER PATTERN CONTINUES. WILL MAINTAIN
SCATTERED POPS AND NEAR CLIMO TEMPERATURES THROUGH 7 DAYS. MODELS
CONTINUE TO SHOW STRENGTHENING HIGH...SURFACE AND ALOFT OVER THE
WESTERN ATLANTIC. GFS INDICATES SURFACE RIDGE AXIS OVER SOUTH
FLORIDA SHOULD DRIFT NORTH...WITH AXIS OVER CENTRAL/NORTH FLORIDA
FOR THE UPCOMING WEEKEND. THIS WILL CHANGE THE CONVECTIVE PATTERN
OVER SOUTH FLORIDA A BIT WITH AFTERNOON/EVENING CONVECTION
FAVORING THE WESTERN SIDE OF THE PENINSULA.

&&

.MARINE...LIGHT SOUTHEAST/EAST FLOW WILL PERSIST THROUGH MONDAY.
NO HIGHLIGHTS.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  90  78  91 /  30  50  30  40
FORT LAUDERDALE  80  91  79  90 /  20  50  30  40
MIAMI            79  92  79  91 /  20  50  30  40
NAPLES           77  91  77  91 /  20  40  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 3:33 AM EST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
433 AM EDT WED AUG 10 2005

FLZ063-066>075-111000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM
BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND
MONROE- 416 AM EDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...MODERATE RISK OF LIGHTNING...

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON OVER MAINLAND SOUTH FLORIDA...AND CONTINUE INTO
THE EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE GULF COAST
AND ATLANTIC SEA BREEZES. THE THUNDERSTORMS WILL MOVE
NORTHERLY...FAVORING THE INTERIOR AREAS OF SOUTH FLORIDA AND
THE LAKE OKEECHOBEE REGION...LASTING INTO THE EVENING HOURS.
THE THUNDERSTORMS WILL FINALLY BEGIN TO DIMINISH OVER LAND
AREAS AROUND 9 PM. THE THUNDERSTORMS WILL PRODUCE BRIEF WIND
GUSTS TO 35 MPH AND LOCALLY HEAVY RAINS. HOWEVER...THE GREATEST
DANGER WILL BE FREQUENT LIGHTNING STRIKES.

NO OTHER HAZARDOUS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Aug 10, 3:13 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED AUG 10 2005

FLZ066-067-102115-
HENDRY-PALM BEACH WESTERN-
413 PM EDT WED AUG 10 2005

...STRONG THUNDERSTORMS AFFECTING PORTIONS OF WESTERN PALM BEACH
COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM BELLE GLADES SOUTH ALONG
HIGHWAY 27 ON WESTERN PALM BEACH COUNTY. THE STORMS WERE NEARLY
STATIONARY WITH THE CLUSTER PROPAGATING VERY SLOWLY TO THE WEST.
DOPPLER RADAR INDICATED RAINFALL RATES IN EXCESS OF 2 INCHES PER
HOUR WITH SOME OF THE STORMS IN THE CLUSTER. FREQUENT LIGHTNING
ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH ARE ALSO POSSIBLE WITH THE
ACTIVITY...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

PS
Special weather statement, Aug 10, 3:47 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT WED AUG 10 2005

FLZ066-067-071-102145-
HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
447 PM EDT WED AUG 10 2005

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY AND
ADJACENT AREAS...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND ON EITHER SIDE OF A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF OKEELANTA TO BIG CYPRESS RESERVATION...OR
ALONG AND ON EITHER SIDE OF A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF BELLE GLADE TO 26 MILES SOUTHEAST OF DEVILS GARDEN. THE STORMS
ARE NEARLY STATIONARY WITH THE LINE ITSELF PROPAGATING SLOWLY
SOUTHWARD.

THE PRIMARY IMPACTS FROM THE STORMS WILL BE FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS...AND PARTICULARLY MOTORISTS
ALONG HIGHWAY 27 IN WESTERN PALM BEACH COUNTY...SHOULD REMAIN ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 10, 4:19 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
519 PM EDT WED AUG 10 2005

FLZ066-067-070-071-102200-
EASTERN COLLIER-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD-
519 PM EDT WED AUG 10 2005

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG AND ON EITHER SIDE OF A LINE EXTENDING
FROM 15 MILES SOUTHEAST OF SOUTH BAY IN WESTERN PALM BEACH COUNTY TO
16 MILES NORTH OF MONROE STATION IN SOUTHEASTERN COLLIER COUNTY.
THESE STORMS WERE NEARLY STATIONARY OR DRIFTING VERY SLOWLY
SOUTHWARD. THE STORMS ARE THEREFORE EXPECTED TO CONTINUE AFFECTING
PORTIONS OF SOUTHWEST PALM BEACH COUNTY SOUTHWEST OF HIGHWAY
27...BIG CYPRESS INDIAN RESERVATION...AND PORTIONS OF ALLIGATOR
ALLEY IN NORTHWEST BROWARD AND NORTHEAST COLLIER COUNTIES THROUGH AT
LEAST THE NEXT 30 TO 45 MINUTES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Palm Beach

When
August 10, 6:55 PM EST to 6:57 PM EST
Where
Palm Beach County, 5 mi E of Boca Raton
Reported by
TRAINED SPOTTER
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

A funnel cloud was observed near the Atlantic coastline for about two minutes.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470154.